Alert archive / Oklahoma / Frost Advisories in 2016

Frost Advisory 3, NWS Tulsa, OK

November 12, 201610 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Nov 12, 2016, 4:05 PM CST for 10 counties in Oklahoma. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2016, 4:05 PM CST (22:05 UTC)
In effect from
Nov 13, 2016, 12:00 AM CST
Expired
Nov 13, 2016, 8:46 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WWUS74 KTSA 122205
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
405 PM CST SAT NOV 12 2016

ARZ001-002-010-011-019-020-029-OKZ049-054>058-061>064-068-069-076-
131500-
/O.NEW.KTSA.FZ.W.0007.161113T0600Z-161113T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-
DELAWARE-CREEK-CHEROKEE-ADAIR-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...GROVE...JAY...SAPULPA...TAHLEQUAH...STILWELL...POTEAU
405 PM CST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN 
  OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... 
  OTTAWA...ROGERS...MAYES...DELAWARE...CREEK...CHEROKEE...
  ADAIR... AND LE FLORE COUNTIES. 

* TEMPERATURE...COLDER VALLEYS WILL SEE TEMPERATURES FALL INTO THE
  28 TO 32 DEGREE RANGE BY SUNRISE SUNDAY.

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE PLANTS, SMALL TREES OR OTHER TENDER VEGETATION WHICH
COULD BE HARMED BY A FREEZE, TAKE THE TIME NOW TO PROTECT THEM.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS
INDOORS. OUTDOOR PETS SHOULD HAVE A WARM, DRY SHELTER WITH
SUFFICIENT FOOD AND FRESH WATER.

$$

OKZ059-060-065>067-070>075-131500-
/O.NEW.KTSA.FR.Y.0003.161113T0600Z-161113T1500Z/
PAWNEE-TULSA-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...PAWNEE...TULSA...OKEMAH...OKMULGEE...
WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER...STIGLER...
WILBURTON
405 PM CST SAT NOV 12 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. 

* AFFECTED AREA...IN OKLAHOMA...PAWNEE...TULSA...OKFUSKEE... 
  OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH...SEQUOYAH...
  PITTSBURG... HASKELL...AND LATIMER COUNTIES.

* TEMPERATURE...OVERNIGHT TEMPERATURES WILL FALL INTO THE MID 30S
  IN MOST PLACES LEADING TO THE DEVELOPMENT OF FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNPROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COVER OUTDOOR PLANTS OR BRING THEM INDOORS.

$$
2 follow-up statements
726 
WWUS74 KTSA 130916
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
316 AM CST SUN NOV 13 2016


ARZ001-002-010-011-019-020-029-OKZ049-054>058-061>064-068-069-076-
131500-
/O.CON.KTSA.FZ.W.0007.000000T0000Z-161113T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-
DELAWARE-CREEK-CHEROKEE-ADAIR-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...GROVE...JAY...SAPULPA...TAHLEQUAH...STILWELL...POTEAU
316 AM CST SUN NOV 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN 
  OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... 
  OTTAWA...ROGERS...MAYES...DELAWARE...CREEK...CHEROKEE...
  ADAIR... AND LE FLORE COUNTIES. 

* TEMPERATURE...COLDER VALLEYS WILL SEE TEMPERATURES FALL INTO THE
  28 TO 32 DEGREE RANGE BY SUNRISE THIS MORNING.

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE PLANTS, SMALL TREES OR OTHER TENDER VEGETATION WHICH
COULD BE HARMED BY A FREEZE, TAKE THE TIME NOW TO PROTECT THEM.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. ALSO BE SURE TO BRING YOUR SMALL PETS
INDOORS. OUTDOOR PETS SHOULD HAVE A WARM, DRY SHELTER WITH
SUFFICIENT FOOD AND FRESH WATER.

$$

OKZ059-060-065>067-070>075-131500-
/O.CON.KTSA.FR.Y.0003.000000T0000Z-161113T1500Z/
PAWNEE-TULSA-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...PAWNEE...TULSA...OKEMAH...OKMULGEE...
WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER...STIGLER...
WILBURTON
316 AM CST SUN NOV 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* AFFECTED AREA...IN OKLAHOMA...PAWNEE...TULSA...OKFUSKEE... 
  OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH...SEQUOYAH...
  PITTSBURG... HASKELL...AND LATIMER COUNTIES.

* TEMPERATURE...EARLY MORNING TEMPERATURES IN THE MID 30S
  FOR MOST LOCATIONS LEADING TO THE DEVELOPMENT OF FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNPROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COVER OUTDOOR PLANTS OR BRING THEM INDOORS.

$$
085 
WWUS74 KTSA 131446
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
846 AM CST SUN NOV 13 2016


ARZ001-002-010-011-019-020-029-OKZ049-054>058-061>064-068-069-076-
131600-
/O.CAN.KTSA.FZ.W.0007.000000T0000Z-161113T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-
DELAWARE-CREEK-CHEROKEE-ADAIR-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...GROVE...JAY...SAPULPA...TAHLEQUAH...STILWELL...POTEAU
846 AM CST SUN NOV 13 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING. THEREFORE...THE FREEZE WARNING 
HAS BEEN CANCELLED. 

$$

OKZ059-060-065>067-070>075-131600-
/O.CAN.KTSA.FR.Y.0003.000000T0000Z-161113T1500Z/
PAWNEE-TULSA-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...PAWNEE...TULSA...OKEMAH...OKMULGEE...
WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER...STIGLER...
WILBURTON
846 AM CST SUN NOV 13 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN WELL ABOVE FREEZING. THEREFORE...THE FROST 
ADVISORY HAS BEEN CANCELLED. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 12, 3:57 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 12, 3:57 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
357 PM CST Sat Nov 12 2016

.DISCUSSION...
The only real forecast concern over the next few days is
frost/freeze headlines tonight. This is one of those nights when
valleys will drop to near or below freezing and ridge tops will
remain well above freezing, so there is no clear cut solution.
Will opt to issue a freeze warning where many of the colder
valleys based on surface and mesonet observations are located, and
a frost advisory elsewhere except in Choctaw County, where most of
the county will remain a bit too warm for significant frost.

A warming trend will begin Sunday and continue through the middle
of next week, with temperatures returning to unseasonably warm
levels next week. Fire danger will increase, especially by
Thursday as south winds will be strongest that day.

A strong storm system will pass to our north Thursday night and
Friday pushing a cold front across the area. With limited
moisture return ahead of the front, will keep pops on the low side
for now with the frontal passage.

Much cooler weather will follow the front heading into next
weekend, and a more widespread freeze may occur at that time.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  66  48  70 /   0   0   0   0
FSM   34  65  44  71 /   0   0   0   0
MLC   36  66  49  72 /   0   0   0   0
BVO   30  66  43  70 /   0   0   0   0
FYV   28  62  40  65 /   0   0   0   0
BYV   29  62  44  67 /   0   0   0   0
MKO   35  65  47  71 /   0   0   0   0
MIO   32  64  46  67 /   0   0   0   0
F10   36  66  50  71 /   0   0   0   0
HHW   39  65  48  73 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from midnight tonight to 9 AM CST Sunday for
     OKZ049-054>058-061>064-068-069-076.

     Frost Advisory from midnight tonight to 9 AM CST Sunday for
     OKZ059-060-065>067-070>075.

AR...Freeze Warning from midnight tonight to 9 AM CST Sunday for
     ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Nov 12, 12:30 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CST SAT NOV 12 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CST SAT NOV 12 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
THERE MAY BE SOME AREAS WHICH RECEIVE A FROST OR FREEZE
TONIGHT...AS TEMPERATURES DIP INTO THE UPPER 20S TO LOWER 30S. THE
COLDEST READINGS WILL BE ACROSS NORTHWEST ARKANSAS AND PORTIONS OF
EASTERN OKLAHOMA...ESPECIALLY IN THE VALLEY LOCATIONS. THIS WILL
BE THE FIRST FREEZE FOR SOME LOCATIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
GUSTY SOUTH WINDS WILL RETURN BY WEDNESDAY AHEAD OF A COLD
FRONT...WHICH IS FORECAST TO MOVE THROUGH THE REGION BY THURSDAY
NIGHT. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS BY
THURSDAY INTO FRIDAY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:05 PM CSTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 5 more17 hr

Nearby

Frost Advisories in Oklahoma, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.